How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Intensivist
Category: Medical
Satisfied Customers: 3167
Experience:  MBBS, MD, MCCM.Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

Took Cefdinir for ear infection. Wednesday started cramping,

Customer Question

Took Cefdinir for ear infection. Wednesday started cramping, very little stool with mucus. Running a fever cramping about every 20 to 30 min.
I went to walkin clinic was told to take Benadryl 1 to 2 tablets every six hours and Zantac 150 mg two times a day
Is this what I should be doing for a cure?
Submitted: 2 months ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 2 months ago.

Hi,

Welcome to JA and thanks for this question. My name is***** and i am reviewing your question and will get back to you with a response ASAP!!!

Expert:  Dr. Muneeb Ali replied 2 months ago.

Well from what you are describing it sounds like that you have developed an infection of the intestines, this is what is apparent from the stool with mucus in it as well as a abdominal cramping along with fever. This can be due to a bacterial infection or even due to C.Difficile infection which can occur after use of antibiotics. The antihistamines and zantac would not be able to take care of this infection, the fever indicates that this is likely to be a bacterial infection and these medications would not solve the problem. Now i think you need to get the following done,

1) Stool Analysis

2) Stool Culture

3) Stool for C.Diff toxin

4) CBC

And at the same time you should be started on empiric antibiotics, like metronidazole 400 mg thrice a day until the tests results come back. It is possible that you may need to be started on other antibiotics like ciprofloxacin as well. But i do feel you need revaluation and for this you need to visit your doctor or if the fever is persistent visit an urgent care center or the ER ASAP!

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Expert:  Dr. Muneeb Ali replied 2 months ago.

Would you like to know anything else? If done for now, please remember to leave a positive rating as that is the only way we are compensated for our time spent helping you. You can continue to ask follow-up questions even after the rating.

Related Medical Questions